MAUDE Adverse Event Report: DUTCH OPTHALMIC RESEARCH CENTER BV DIRECTIONAL LASER PROBE WITH DORC CONNECTOR.(23 GAUGE / 0.6 MM)

DUTCH OPTHALMIC RESEARCH CENTER BV DIRECTIONAL LASER PROBE WITH DORC CONNECTOR.(23 GAUGE / 0.6 MM)
Catalog Number 7223.DORC
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The laser probe was replaced by another new laser probe which solved the problem.Investigation will be started.A supplemental will be submitted when completed.
 
Event or Problem Description
(b)(6) has reported : the laser probe was defect.It looked like the cable is broken because the laser shot comes out in the or.All employees angry about this.Sample is available.No injury was reported.
 
Additional Manufacturer Narrative
Device history lot review: nothing relevent to the complaint.Sample analysis: visual examination of the returned material revealed some small cracks in the laser welds of the cartridge that could cause leakage.Neither the tubing nor the connectors showed any signs of obstruction.Functional testing of the cartridge with eva revealed no leakage or other issues.Priming was performed without difficulties and both irrigation and aspiration functioned properly.A back flush instrument was used to test for possible leakage between irrigation and aspiration.No anomalies were found.Also the vitrectome was working well.Based on the visual and functional examination, it was concluded that the reported pressure issues cannot be linked directly to any of the returned products.Kinks or bends in the tubing that could compromise irrigation or aspiration during the surgical procedure cannot be confirmed or ruled out as a possible cause.Please note that complaints regarding dorc product will continue to be monitored by qa.This complaint has not been found acknowledged.This complaint is now closed.All information has been disclosed.
 
Additional Manufacturer Narrative
Final conclusion: examination and testing of the returned laser probe revealed that the internal fiber was broken.The outer jacket of the fiber is intact, however, the outer jacket does show a weak spot which let light through.The outer jacket prevents laser light from emerging directly.The light coming through the weak spot in the outer jacket was from the aiming beam and not from the laser beam.It should be noted that, even if the laser light was to emerge directly from the fibers jacket, the beam will diverge and the chances on any of the staff sustaining harm are negligible.Especially, since the instructions manual for eva indicates that all persons that are present in the operating room shall wear safety goggles during use of the laser function.All laser probes are tested on functionality prior being released for distribution; however, because breaking of the internal fiber is a confirmed deficiency with this product type, the customer will be compensated for the failing product.Please note that, since the optical fiber is very fragile, laser probes should be handled with utmost care at all times to prevent damage.Review of the complaint database revealed no similar previous complaints on this specific lot.Complaints regarding dorc product will continue to be monitored by qa.This complaint is now closed.

Brand Name
DIRECTIONAL LASER PROBE WITH DORC CONNECTOR.(23 GAUGE / 0.6 MM)
Common Device Name
DIRECTIONAL LASER PROBE WITH DORC CONNECTOR.(23 GAUGE / 0.6 MM)
Manufacturer (Section D)
DUTCH OPTHALMIC RESEARCH CENTER BV
scheijdelveweg 2
p.o. box 43
zuidland, 3214V N
NL  3214VN
MDR Report Key7402684
Report Number1222074-2018-00065
Device Sequence Number18971447
Product Code HQF
UDI-Device Identifier08717872013992
UDI-Public08717872013992
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K024061
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/05/2023
Device Catalogue Number7223.DORC
Device Lot Number2000392452
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/19/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer04/19/2018
05/31/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date04/23/2018
06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1